MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928856
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0125637; medical device expiration date: 2025-05-31; device manufacture date: 2020-05-04.Medical device lot #: unknown; medical device expiration date: unknown; device manufacture date: unknown.Date of event: unknown.(b)(4).Investigation summary: level b investigation: complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_2; occurrence: a complaint history check was performed, and this is the 1st related complaint for needle point integrity (needle forked), needle pain, harm/bruising, breaks off during use (in skin) on lot # 0125637.Unable to perform complaint lot history check for unknown lot number.A review of risk management 150rmn-0001-16 revision 14 indicates that the potential risk of this specific reported incident (syringe, needle point integrity, needle pain, breaks off during use (in skin) was captured and addressed.The reported harm (harm/bruising) is directly associated with the hazard (needle point integrity, breaks off during use (in skin) ,which is captured, and addressed on risk assessment file 150rmn-0001-16 revision 14.Investigation summary: no samples (including photos) were returned, therefore, the complaint could not be confirmed, and the root cause is undetermined.Complaints received for this device, and reported condition will continue to be tracked, and trended.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch# 0125637.All inspections were performed per the applicable operations qc specifications.There were two (2) notifications (b)(4) noted that did not pertain to the complaint.As no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate, or confirm the customer¿s indicated failure as no samples, or photos were returned.Based on the above, no additional investigation, and no capa is required at this time.Rationale: based on the investigation, no additional investigation, and no capa is required at this time.
 
Event or Problem Description
It was reported that an unspecified number of syringe 1.0ml 31ga 8mm 10 bag 500 pl/wg broke at the cannula during use.The following was reported by the initial reporter: "it was reported that the needles are forked at the tip, and cause pain, bruising, and bleeding during injection.It was also reported that fragments were left in the injection site, which was removed with tweezers.Event description per snow verbatim states, "consumer reported that the needles are forked at the tip.Needles cause pain and bruising/redness during injection.Fragments/splinters left inside of the injection site, removed with a tweezer, no medical attention.Consumer does not re-use.Consumer will be sending 1 sealed bag of unused syringes along with used samples.Consumer stated that he had the same issue with another box that he purchased from a different (b)(6) pharmacy.He does not have the lot # but stated that it is the same product.".

Brand Name
SYRINGE 1.0ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10722895
Report Number1920898-2020-01463
Device Sequence Number14475453
Product Code FMF
UDI-Device Identifier00311917048130
UDI-Public00311917048130
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number928856
Device Catalogue Number928856
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2020
Initial Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1